MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 5 RM LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 5 RM LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71422355
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the uni implants failed as per surgeon dr.(b)(6).Revision surgery performed to explant devices.Unable to see lots due to bone ingrowth.
 
Additional Manufacturer Narrative
The affected juni oxinium femoral component, journey uni tibial baseplate and journey uni tibial insert were returned and evaluated.From the analysis conducted during this investigation, the lab noted that the femoral implant showed bone and/or bone cement was observed on the bone contacting surfaces and appeared well-attached.Damage was observed along the rail of the cement pocket.Both sides of the articular surface also showed damage and gouged material on the articular surface.The insert had damage on the distal surface of the insert starting along the medial edge and moving anteriorly.It also showed wear along the articular surface with more damage near the anterior edge.The baseplate showed surface scratches along the proximal surface and edge of the baseplate.Burnishing was observed near the anterior side of the bone-contacting surface.No bone cement was visible on the bone-contacting surface.No material or manufacturing defects were observed in any of the components in the course of this investigation.A clinical evaluation noted that although the lab analysis reported poor bone attachment may have contributed to the loosening and subsequent failure of the device; there were no clinical supporting documents nor operative findings provided for inclusion in this medical investigation.Therefore, a thorough medical investigation cannot be rendered due to the lack of relevant clinical documents.Only a review of the manufacturing records for the baseplate is possible as batch number for femoral component and insert is not legible.This review did not reveal any deviation from the standard manufacturing processes.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
JUNI OX FB FEM SZ 5 RM LL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7971313
Report Number1020279-2018-02171
Device Sequence Number1572363
Product Code HSX
UDI-Device Identifier03596010627414
UDI-Public03596010627414
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073175
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71422355
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR